Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 13, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 4, 2008, 9:59 AM CST for Neshoba County, Mississippi. It took effect at Mar 6, 2008, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 9:59 AM CST (15:59 UTC)
- In effect from
- Mar 6, 2008, 12:00 AM CST
- Expired
- Mar 5, 2008, 9:07 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 12.02 ft at Mar 6, 2008, 9:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 041559
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
959 AM CST TUE MAR 04 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC099-042359-
/O.NEW.KJAN.FL.W.0013.080305T2100Z-080309T0600Z/
/PLAM6.1.ER.080305T2100Z.080307T0000Z.080309T0000Z.NO/
959 AM CST TUE MAR 04 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE PEARL RIVER ABOVE PHILADELPHIA.
* FROM WEDNESDAY AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:00 AM TUESDAY THE STAGE WAS 11.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND
CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER
PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 11.2 TUE 06 AM 12.7 13.4 13.4 13.2 12.8 13.5 THU 06 PM
$$2 follow-up statements
000
WGUS84 KJAN 050153
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
753 PM CST TUE MAR 04 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC099-050953-
/O.EXT.KJAN.FL.W.0013.080306T0600Z-080308T2100Z/
/PLAM6.1.ER.080306T0600Z.080307T0000Z.080308T1500Z.NO/
753 PM CST TUE MAR 04 2008
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM LATE WEDNESDAY NIGHT TO SATURDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:00 PM TUESDAY...THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING...
AND CONTINUE TO RISE TO NEAR 13.5 FEET BY THURSDAY EVENING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE SATURDAY MORNING.
* IMPACT...AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER
PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 11.6 TUE 6 PM 12.1 13.2 13.4 13.1 12.6 13.5 THU 6 PM
$$$000
WGUS84 KJAN 051507
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
907 AM CST WED MAR 05 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC099-051537-
/O.CAN.KJAN.FL.W.0013.000000T0000Z-080308T2100Z/
/PLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
907 AM CST WED MAR 05 2008
THE FLOOD WARNING IS CANCELLED FOR
THE PEARL RIVER ABOVE PHILADELPHIA.
* AT 6:00 AM WEDNESDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.8 FEET EARLY FRIDAY
MORNING AND THEN BEGAN TO FALL.
* IMPACT...AT 13.0 FEET...WATER BEGINS TO AFFECT BURNSIDE LAKE WATER PARK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 11.7 WED 06 AM 12.6 12.8 12.7 12.4 11.6 12.8 FRI 12 PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:04 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 4, 7:04 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 704 AM CST TUE MAR 4 2008 .UPDATE...MADE A MINOR WORDING ADJUSTMENT TO ZONE PACKAGE FOR MORE WIDESPREAD DRIZZLE/SPRINKLES THROUGH CENTRAL AND SRN MS AS UPPER TROUGH AXIS ACROSS CENTRAL AND NRN LA ROTATING EWD NOW GIVING US A FEW RADAR RETURNS. LIGHT SNOW MIXTURE STILL SPINNING TOWARD THE UPPER DELTA REGION DURING THE NEXT 2-3 HOURS AS WELL. NO OTHER CHANGES TO FORECAST PACKAGE AND PREVIOUS DISCUSSION FOLLOWS:/40/ DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY) WHEW...NOW THAT WE MADE THROUGH THE PAST 24 HOURS...COLD AIR WILL RULE FOR A DAY AS STRONG MID LEVEL CYCLONE OVER THE ARKLATEX MOVES NEWD INTO THE OH VALLEY. SURFACE OBSERVATIONS INDICATE SOME LIGHT WRAP AROUND MIXED PRECIPITATION OCCURRING IN SWRN AR AND STILL IS POSSIBLE FOR PORTIONS OF NW MS/SERN AR FROM ABOUT UNTIL ABOUT 16Z THIS MORNING BEFORE COMPLETELY ENDING. STRONG CAA WILL SEND TEMPS INTO THE U30S IN THE DELTA REGION SHORTLY AND NOT EXPECTING LOW CLOUD DECK TO BEGIN LEAVING THE AREA UNTIL THIS EVENING. MUCH OF THE CWFA WILL STRUGGLE IN THE 40S ALL DAY WITH SRN PORTIONS POKING BACK ABOVE 50F FOR A FEW HOURS. WIND CHILL READINGS WILL STAY IN THE 30S FOLLOWING MONDAY/S HIGHS THAT HIT THE MID TO UPPER 70S 850MB TEMPS OF 0C TO -4C IN A THERMAL TROUGH LIFTS EWD OUT OF THE CWFA EARLY TONIGHT FOLLOWED BY A DECENT WARMUP TO 5-7C READINGS WEDNESDAY AFTERNOON. OVERALL...MAV MOS ADJUSTED MAINLY FOR TODAY WITH COOLER SURFACE TEMPS WITH NEAR FREEZING LOWS EARLY ON WEDNESDAY. READINGS RECOVER WEDNESDAY AFTERNOON TO JUST SHORT OF CLIMATOLOGY 60S AT MOST LOCATIONS. WEDNESDAY NIGHT AN UPPER LEVEL TROUGH WILL SWING ACROSS THE CENTRAL PLAINS...CAUSING A WEAK SURFACE LOW AND TRAILING COLD FRONT TO DEVELOP OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS TROUGH WILL FORCE THE COLD FRONT THROUGH THE AREA ON THURSDAY PRODUCING SLIGHT RAIN CHANCES MAINLY THROUGH THE AFTERNOON HOURS AND OVER WRN PORTIONS OF THE CWFA. ISENTROPIC UPGLIDE IN THE 300-310K LAYERS SERVE TO HELP BRING CONDENSATION PRESSURE DEFICITS TO NEAR 3MB AND SHOULD BE ENOUGH ALONG THE BOUNDARY FOR SOME LIGHT RAINS. TEMPS WILL BEGIN SLIDING DOWNHILL ONCE AGAIN THURSDAY AFTERNOON WITH HIGHS ONLY IN THE 50S ACROSS THE DELTA WHILE A FINAL DAY OF 60S IS SEEN ALONG AND SE OF THE NATCHEZ TRACE PARKWAY./40/ LONG TERM(THURSDAY NIGHT THROUGH MONDAY)...A SHIFT BACK TO WINTER APPEARS TO BE POSSIBLE FOR THE WEEKEND AS A LARGE AND ANOMALOUS E CONUS UPPER TROUGH MAY TAKE SHAPE. BY THU NIGHT...THE ARE WILL SEE A SFC COLD FRONT PUSH INTO THE AREA WHILE A POTENT S/W LIFTS ACROSS THE AREA. RAIN CHANCES WILL BE QUITE HIGH AS STRONG ASCENT SPREADS OVER THE REGION AND TAPS INTO SOME GULF MOISTURE AND A SFC LOW TAKES SHAPE IN THE NORTHERN GULF. AT THIS TIME...I WILL ONLY MENTION LIQUID PRECIP...BUT THERE IS SOME OUTSIDE CHANCE THAT THIS COULD BE SNOW ACROSS A PORTION OF THE CWA. THAT WILL HIGHLY DEPEND ON IF DEEPER COLD AIR CAN MAKE A STRONG SOUTHERN PUSH AND JUST HOW POTENT THE UPPER S/W WILL BE AS IT SWINGS ACROSS THE CWA. BY FRI AFTERNOON INTO FRI NIGHT...THE SFC LOW WILL SHIFT TO THE E COAST AND INTENSIFY AS THE LARGE UPPER TROUGH TAKES SHAPE. THIS WILL HELP TO DRAW SOUTH EVEN COLDER CANADIAN AIR AND KEEP CONDITIONS QUITE A BIT BELOW CLIMO. THE LATEST GUID HAS COME IN COLDER AND IS AT THE LOW END OF THE ENSEMBLE ENVELOP. I HAVE TWEAKED TEMPS SOME...BUT STAYED A BIT CONSERVATIVE UNTIL RUN-TO-RUN CONSISTENCY EXISTS. THE AREA WILL SEE SOME MODIFICATION BY EARLY NEXT WEEK AND BACK TO NEAR NORMAL CONDITIONS./36/ && .AVIATION...MOSTLY MVFR CEILINGS ALONG AND S OF I-20 WITH IFR CEILINGS TO THE N WILL CONTINUE AS LOW LEVEL MOISTURE HOLDS TOUGH IN STRONG CAA PATTERN TODAY. CONDITIONS SHOULD BEGIN IMPROVING FROM SW TO NE AFTER 22Z THIS AFTERNOON WITH BROKEN CLOUD LAYERS ERODING BY AROUND SUNSET. WINDS OF 10-18KTS FROM WNW EXPECTED UNTIL 00Z WHEN THEY BACK AROUND TO W AND DIMINISH TO LESS THAN 5 KTS. SOME MVFR PATCHY GROUND FOG WILL BE POSSIBLE AFTER 09Z WEDNESDAY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 32 65 38 / 13 0 0 6 MERIDIAN 51 33 65 35 / 12 0 0 6 VICKSBURG 49 35 67 40 / 9 0 0 5 HATTIESBURG 52 34 66 36 / 14 0 0 9 NATCHEZ 48 35 66 41 / 5 0 0 5 GREENVILLE 43 33 62 38 / 37 0 0 6 GREENWOOD 44 33 65 38 / 34 0 0 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 4, 4:51 AM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 451 AM CST TUE MAR 4 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 451 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Mar 4, 5:36 AM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
536 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG 5 E NEW HEBRON 31.73N 89.90W
03/03/2008 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES AND LINES WERE DOWN OFF SHIVERS BOOTH RD.
0738 PM TSTM WND DMG 3 E OAK VALE 31.44N 89.91W
03/03/2008 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN W OF HWY 13S NEAR HWY 43.
POSSIBLE TORNADO.
&&
CMELocal storm report, Mar 4, 5:48 AM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
548 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG NEW HEBRON 31.73N 89.98W
03/03/2008 LAWRENCE MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN, 1 ON A HOUSE.
&&
CMELocal storm report, Mar 4, 6:03 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TSTM WND DMG 2 S BLACKWATER 32.59N 88.68W
03/03/2008 KEMPER MS UTILITY COMPANY
SEVERAL TREES AND POWER LINES BLOWN DOWN BETWEEN
BLACKWATER AND MERIDIAN NAS. POSSIBLE TORNADO.
&&
CMELocal storm report, Mar 4, 6:04 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
604 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG 4 ENE MEEHAN 32.35N 88.80W
03/03/2008 LAUDERDALE MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG WITH SOME POWER LINES
AND PHONE LINES. POSSIBLE TORNADO.
&&
CMELocal storm report, Mar 4, 6:05 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 2 N CROSSETT 33.16N 91.97W
03/03/2008 E0.25 INCH ASHLEY AR EMERGENCY MNGR
0517 PM TORNADO 4 ESE CARY 32.78N 90.86W
03/03/2008 SHARKEY MS TRAINED SPOTTER
BRIEF TORNADO TOUCH DOWN JUST ESE OF CARY.
0738 PM TSTM WND DMG 3 E OAK VALE 31.44N 89.91W
03/03/2008 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN W OF HWY 13S NEAR HWY 43.
POSSIBLE TORNADO.
0835 PM NON-TSTM WND GST 5 E GREENWOOD 33.52N 90.10W
03/03/2008 M63.00 MPH LEFLORE MS ASOS
0838 PM TSTM WND DMG STAR 32.09N 90.05W
03/03/2008 RANKIN MS EMERGENCY MNGR
TREES DOWN IN THE TOWN OF STAR.
0848 PM TSTM WND DMG NEW HEBRON 31.73N 89.98W
03/03/2008 LAWRENCE MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN, 1 ON A HOUSE.
0850 PM FLASH FLOOD NW MORTON 32.36N 89.66W
03/03/2008 SCOTT MS EMERGENCY MNGR
WATER OVER A FEW ROADS NEAR THE BRANCH COMMUNITY, HWY 481
AND PICKEL RD.
0857 PM TSTM WND DMG 6 E SHIVERS 31.80N 89.89W
03/03/2008 SIMPSON MS LAW ENFORCEMENT
TREES WERE BLOWN DOWN ACROSS HWY 13, S OF HWY 28.
0900 PM TSTM WND DMG 4 W MAGEE 31.87N 89.80W
03/03/2008 SIMPSON MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN OFF AIRPORT RD.
0907 PM TSTM WND DMG 5 E NEW HEBRON 31.73N 89.90W
03/03/2008 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES AND LINES WERE DOWN OFF SHIVERS BOOTH RD.
0910 PM HAIL MAGEE 31.87N 89.73W
03/03/2008 E0.25 INCH SIMPSON MS EMERGENCY MNGR
0915 PM TSTM WND GST 3 SE MAGEE 31.84N 89.70W
03/03/2008 E60.00 MPH SIMPSON MS EMERGENCY MNGR
WINDS WERE ESTIMATED AT ABOUT 60 MPH A FEW MILES
SOUTHEAST OF MAGEE.
0920 PM NON-TSTM WND GST MERIDIAN 32.38N 88.71W
03/03/2008 M60.00 MPH LAUDERDALE MS EMERGENCY MNGR
ALSO HAD TREES DOWN NEAR THE LAUDERDALE COMMUNITY.
GRADIENT WINDS NOT DIRECTLY ASSOCIATED WITH
THUNDERSTORMS.
0924 PM TSTM WND DMG RALEIGH 32.03N 89.52W
03/03/2008 SMITH MS LAW ENFORCEMENT
TREES DOWN IN THE VICINITY OF RALEIGH.
0924 PM TSTM WND DMG 4 SE KOKOMO 31.16N 89.96W
03/03/2008 MARION MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ALONG SHILO FIRE TOWER RD.
0930 PM LIGHTNING COLUMBIA 31.26N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
2 HOMES STRUCK AND ON FIRE, SERVICE STATION ALSO STRUCK
AND ON FIRE. LOCATIONS WERE IN THE COUNTY.
0930 PM TSTM WND DMG 3 SE MERIDIAN 32.35N 88.68W
03/03/2008 LAUDERDALE MS EMERGENCY MNGR
A FEW LARGE TREES BLOWN DOWN ON HIGHWAY 19 S ON THE
SOUTHEAST SIDE OF MERIDIAN.
0931 PM TSTM WND DMG 3 SSE COLUMBIA 31.22N 89.81W
03/03/2008 MARION MS LAW ENFORCEMENT
A FEW TREES WERE BLOWN DOWN ON RANKIN RD.
0934 PM HAIL 3 S COLUMBIA 31.21N 89.83W
03/03/2008 E0.75 INCH MARION MS EMERGENCY MNGR
DIME SIZE HAIL ON THE SOUTH SIDE OF COLUMBIA.
0934 PM TSTM WND DMG 10 N COLUMBIA 31.40N 89.83W
03/03/2008 MARION MS EMERGENCY MNGR
TREES DOWN IN THE WHITE SAND COMMUNITY.
0943 PM TSTM WND DMG MIZE 31.87N 89.55W
03/03/2008 SMITH MS LAW ENFORCEMENT
SEVERAL TREES DOWN ACCORDING TO MIZE POLICE.
0943 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
A FEW TREES FELL ON STEVE LEE DRIVE IN THE TOWN OF LAKE.
A MOBILE HOME WAS ROLLED OVER AND A SMALL SHOP WAS
DESTROYED. POSSIBLE TORNADO.
0945 PM TSTM WND DMG 10 SE FOREST 32.25N 89.35W
03/03/2008 SCOTT MS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS HIGHWAY 501 IN SOUTHEAST SCOTT
COUNTY...ABOUT HALF A MILE NORTH OF THE SMITH COUNTY
LINE. POSSIBLE TORNADO.
0952 PM TSTM WND DMG LAKE 32.34N 89.33W
03/03/2008 SCOTT MS EMERGENCY MNGR
HEAVY DAMAGE IN LAKE, SEVERAL MOBILE HOMES DESTROYED,
SEVERAL HOMES WITH MAJOR ROOF DAMAGE, NUMEROUS WINDOWS
BLOWN OUT, DOZENS OF TREES DOWN, SEVERAL POWER POLES
DOWN, A GRAIN SILO BLOWN DOWN AND DESTROYED. LIKELY
TORNADO.
0952 PM TSTM WND DMG 7 SE SUMRALL 31.35N 89.46W
03/03/2008 LAMAR MS EMERGENCY MNGR
POWER LINES DOWN AT THE INTERSECTION OF HIGHWAY 98 AND
HIGHWAY 589.
0957 PM TSTM WND DMG 2 NW DECATUR 32.46N 89.14W
03/03/2008 NEWTON MS EMERGENCY MNGR
TREES DOWN ON STRATTON ROAD AND PINE BLUFF ROAD..
0957 PM TSTM WND DMG 3 W NEWTON 32.32N 89.21W
03/03/2008 NEWTON MS EMERGENCY MNGR
TREES DOWN ON LAWRENCE BETHEL ROAD.
1000 PM TSTM WND DMG LOUIN 32.07N 89.26W
03/03/2008 JASPER MS EMERGENCY MNGR
TREES DOWN
1003 PM NON-TSTM WND DMG MCLAURIN 31.17N 89.22W
03/03/2008 FORREST MS EMERGENCY MNGR
GRADIENT SE WIND KNOCKED DOWN 1 TREE ON A POWER LINE.
1011 PM TSTM WND DMG 2 ENE SOSO 31.77N 89.24W
03/03/2008 JONES MS EMERGENCY MNGR
TREE FELL ON A HOUSE AND POWER LINES WERE BLOWN OVER.
1015 PM HAIL 2 W MOSELLE 31.50N 89.31W
03/03/2008 E1.00 INCH JONES MS EMERGENCY MNGR
REPORTED NEAR THE MOSELLE EXIT ON INTERSTATE 59...ALONG
WITH A FUNNEL CLOUD SIGHTING.
1043 PM TSTM WND DMG 2 S BLACKWATER 32.59N 88.68W
03/03/2008 KEMPER MS UTILITY COMPANY
SEVERAL TREES AND POWER LINES BLOWN DOWN BETWEEN
BLACKWATER AND MERIDIAN NAS. POSSIBLE TORNADO.
1045 PM HAIL HATTIESBURG 31.31N 89.31W
03/03/2008 E0.25 INCH FORREST MS EMERGENCY MNGR
REPORTED AT THE EMERGENCY OPERATIONS CENTER
1100 PM FLASH FLOOD WEST HATTIESBURG 31.32N 89.38W
03/03/2008 LAMAR MS EMERGENCY MNGR
THREE HOUSES WERE FLOODED.
1107 PM TSTM WND DMG 3 W MCLAURIN 31.17N 89.27W
03/03/2008 FORREST MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN JUST WEST OF HWY 49 AND
AROUND PAUL B JOHNSON LAKE. MORE TREES DOWN AROUND
MCLAURIN. POSSIBLE TORNADO.
1108 PM TSTM WND DMG 4 ENE MEEHAN 32.35N 88.80W
03/03/2008 LAUDERDALE MS EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ALONG WITH SOME POWER LINES
AND PHONE LINES. POSSIBLE TORNADO.
1112 PM HEAVY RAIN CAMDEN 31.18N 89.25W
03/03/2008 E1.50 INCH FORREST MS PUBLIC
A STORE NEAR THE HIGHWAY 49 ENTRANCE TO CAMP SHELBY WAS
FLOODED, SITS IN A LOW LYING AREA.
1112 PM TSTM WND DMG CAMDEN 31.18N 89.25W
03/03/2008 FORREST MS EMERGENCY MNGR
*** 14 INJ *** A BARRACK BUILDING WAS BADLY DAMAGED AT
CAMP SHELBY...ROOF WAS BLOWN OFF AND IT WAS PARTIALLY
COLLAPSED. TREES AND POWER LINES WERE ALSO BLOWN DOWN IN
THIS AREA AS WELL. SEVERAL VEHICLES WERE FLIPPED OVER.
POSSIBLE TORNADO. 14 PEOPLE WERE REPORTED TO BE
TRANSPORTED TO HOSPITALS...BUT ALL INJURIES WERE REPORTED
TO BE RELATIVELY MINOR.
1121 PM TSTM WND DMG 5 NW SHUBUTA 31.91N 88.76W
03/03/2008 CLARKE MS LAW ENFORCEMENT
MAUFACTURED HOME DESTROYED...NUMEROUS TREES AND
POWERLINES DOWN. DAMAGE ALONG COUNTY ROAD 250...ROAD IS
BLOCKED BY TREES AND DEBRIS. BASED ON RADAR PROBABLE
TORNADO.
1126 PM TSTM WND DMG 3 E ROSE HILL 32.14N 88.94W
03/03/2008 JASPER MS EMERGENCY MNGR
TREES REPORTED DOWN NEAR THE JASPER...CLARKE COUNTY LINE
1138 PM TSTM WND DMG 4 ESE SOSO 31.73N 89.21W
03/03/2008 JONES MS EMERGENCY MNGR
A TREE FELL DOWN ON SPRING HILL ROAD.
1144 PM TSTM WND DMG 3 W MAXIE 30.98N 89.25W
03/03/2008 FORREST MS EMERGENCY MNGR
A FEW TREES AND POWER LINES BLOWN DOWN ACROSS CARNES RD.
&&
CMELocal storm report, Mar 4, 9:20 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 S MENDENHALL 31.95N 89.87W
03/03/2008 SIMPSON MS CO-OP OBSERVER
REPORT OF ROOF DAMAGE TO A HOUSE ALONG HWY 13 AND PEACOCK
ROAD.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:12 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 48 min |
| Mar 3, 6:57 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 33 min |
| Mar 3, 7:07 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 23 min |
| Mar 3, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 63 min |
| Mar 3, 7:52 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Mar 3, 8:28 PM CST | Tornado Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 47 min |
| Mar 3, 8:38 PM CST | Tornado Warning | JAN | Madison, Rankin, Scott | 23 min |
| Mar 3, 8:56 PM CST | Flash Flood Warning | JAN | Rankin, Scott, Smith | 3 hr |
| Mar 3, 9:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 28 min |
| Mar 3, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott, Smith | 52 min |
| Mar 3, 9:11 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Mar 3, 9:12 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 48 min |
| Mar 3, 9:18 PM CST | Tornado Warning | JAN | Lamar, Marion | 27 min |
| Mar 3, 9:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Smith | 50 min |
| Mar 3, 9:30 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 45 min |
| Mar 3, 9:45 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 30 min |
| Mar 3, 10:06 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Neshoba, Newton | 54 min |
| Mar 3, 10:14 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones | 31 min |
| Mar 3, 10:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Mar 3, 10:27 PM CST | Tornado Warning | JAN | Kemper, Lauderdale | 48 min |
| Mar 3, 10:46 PM CST | Tornado Warning | JAN | Clarke, Jasper, Jones | 29 min |
| Mar 3, 10:53 PM CST | Tornado Warning | JAN | Jasper, Lauderdale, Newton | 52 min |
| Mar 3, 10:56 PM CST | Tornado Warning | JAN | Clarke, Jasper | 49 min |
| Mar 3, 11:10 PM CST | Tornado Warning | JAN | Clarke | 35 min |
| Mar 3, 11:14 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 31 min |
| Mar 3, 11:21 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 32 min |
| Mar 3, 11:25 PM CST | Tornado Warning | JAN | Kemper | 25 min |
| Mar 3, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 29 min |
| Mar 4, 10:39 AM CST | River Flood Warning | JAN | Attala, Holmes | 3 days |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.